Back to Search
Start Over
On the Fattorini criterion for approximate controllability and stabilizability of parabolic systems
- Source :
- ESAIM: Control, Optimisation and Calculus of Variations, ESAIM: Control, Optimisation and Calculus of Variations, EDP Sciences, 2014, 20 (3), pp.924-956. ⟨10.1051/cocv/2014002⟩, ESAIM: Control, Optimisation and Calculus of Variations, 2014, 20 (3), pp.924-956. ⟨10.1051/cocv/2014002⟩
- Publication Year :
- 2014
- Publisher :
- EDP Sciences, 2014.
-
Abstract
- International audience; In this paper, we consider the well-known Fattorini's criterion for approximate controllability of infinite dimensional linear systems of type $y'=A y+Bu$. We precise the result proved by H. O. Fattorini in \cite{Fattorini1966} for bounded input $B$, in the case where $B$ can be unbounded or in the case of finite-dimensional controls. More precisely, we prove that if Fattorini's criterion is satisfied and if the set of geometric multiplicities of $A$ is bounded then approximate controllability can be achieved with finite dimensional controls. An important consequence of this result consists in using the Fattorini's criterion to obtain the feedback stabilizability of linear and nonlinear parabolic systems with feedback controls in a finite dimensional space. In particular, for systems described by partial differential equations, such a criterion reduces to a unique continuation theorem for a stationary system. We illustrate such a method by tackling some coupled Navier-Stokes type equations (MHD system and micropolar fluid system) and we sketch a systematic procedure relying on Fattorini's criterion for checking stabilizability of such nonlinear systems. In that case, the unique continuation theorems rely on local Carleman inequalities for stationary Stokes type systems.
- Subjects :
- 0209 industrial biotechnology
Control and Optimization
parabolic equation
02 engineering and technology
Type (model theory)
01 natural sciences
Set (abstract data type)
coupled
Continuation
Mathematics - Analysis of PDEs
[MATH.MATH-GM]Mathematics [math]/General Mathematics [math.GM]
020901 industrial engineering & automation
FOS: Mathematics
[MATH.MATH-AP]Mathematics [math]/Analysis of PDEs [math.AP]
Applied mathematics
Stokes and MHD system
0101 mathematics
Mathematics
Partial differential equation
010102 general mathematics
Linear system
stabilizability
Approximate controllability
AMS subject classifications 93B05, 93D15, 35Q30, 76D05, 76D07, 76D55, 93B52, 93C20
Controllability
Computational Mathematics
Nonlinear system
Control and Systems Engineering
Bounded function
finite dimensional control
Analysis of PDEs (math.AP)
Subjects
Details
- ISSN :
- 12623377 and 12928119
- Volume :
- 20
- Database :
- OpenAIRE
- Journal :
- ESAIM: Control, Optimisation and Calculus of Variations
- Accession number :
- edsair.doi.dedup.....03a833d8beac6f2dddef37220c6366c3
- Full Text :
- https://doi.org/10.1051/cocv/2014002